I had a shave biopsy done yesterday for a suspicious looking lesion on my lip (possible SCC or AK).
Anyway, after the Doctor looked at it, she left the room so the Nurse could get me ready. The Nurse injected Lidocaine in my lip and after a few minuets, the Doctor came back and did the shave biopsy and I was good to go.
After the shave, they both said that I was swollen and it would persist for an hour. They gave me an ice pack, I paid my bill, and I was on my way.
When I got in my car, I took a look and realized that the swelling was EXTREME. I continued to keep the ice pack on intermittently, as to not irritate my lip.
So an hour goes past, and it is worse. Two hours later and nothing had changed, and it was extremely painful, so I called my doctor, and but they were closed and their after-hour line was dead. I had my husband run to the pharmacy with a picture to see what the pharmacist recommended, and she was concerned that it was an allergic reaction. I have no other symptoms that would indicate an allergic reaction, but I still took the Benadryl as a precaution.
As of this morning, nothing has changed. I've included a photo, and I just wanted to see if anyone had any input on what is going on? Can anyone relate to this?
I've had Lidocaine a bunch of times at the Dentist, and have never had this type of reaction before. And it doesn't seem like the shave biopsy would promote swelling this big. In fact, I'm pretty sure the swelling is just from the injected Lidocaine.
I am scared that they may have given me some kind of Lidocaine/Lip Filler Mix on accident, but I think that is paranoia.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.